Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Sore breast, bloated, stomachache and lower back pain after period. HPT negative. Concerned

DOCTOR OF THE MONTH - Mar 2013
Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5706 Questions
Question
My period started on Sunday which was very light until Tuesday morning when I had spotting until yesterday.my boobs are really sore and I am bloated and have lower back pain.also pain in my lower stomach;a bit like a dragging feeling.intercourse today was sore so had to stop.i did a pregnancy test as we are trying for another baby and it was negative.something just doesn't feel right though.can you help?
Posted Thu, 7 Feb 2013 in Early Pregnancy Signs and Symptoms
 
 
Answered by Dr. Aarti Abraham 1 hour later
Hello
Thanks for writing to us.

Home urine pregnancy tests are 97 % accurate in diagnosing a pregnancy if done at the proper time. Since you tested a few days after your period, there is only a 3 % chance that it is showing you a wrong result.
The only way to confirm a pregnancy for sure would be to visit a gynecologist and undergo examination/ultrasound/blood tests as suggested.
I would further recommend a checkup because there are certain other causes of such post menstrual spotting, and light periods, which should be ruled out.

One factor is age related , because normally females start experiencing pre menopausal symptoms by the age of 40, and you are headed there, agewise. This could lead to irregular bleeding, altered bleeding, lighter periods, erratic spotting etc.
Another reason is any kind of stress, anxiety, weight fluctuations or emotional upheavals.
Thyroid , adrenal hormone dysfunction or deranged blood sugars might present this way.
Also, any kind of medications you might be consuming might affect the normal menstrual cycles.
Polycystic ovaries of defect in the uterus might lead to such presentation also.
As you had dryness and soreness in intercourse, it indicates a hormonal imbalance, which is most common at your age, and explains the spotting too.

Please consult a gynecologist, for knowing exact cause and treatment plan accordingly, and also, as you wish to conceive, as at 38, that also requires intensive investigations and prompt treatment

Take care and feel free to ask for further clarifications.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor